Alert archive / New York / Areal Flood Warnings in 2013

Areal Flood Warning 4, NWS Buffalo, NY

June 28, 2013Livingston County, Monroe County, New York

NWS Buffalo, NY issued this areal flood warning at Jun 28, 2013, 3:20 PM EDT for Livingston County, Monroe County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 3:20 PM EDT (19:20 UTC)
Expired
Jun 28, 2013, 7:15 PM EDT
In force
4 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Livingston County, NY, Monroe County, NY

The radar

The Buffalo radar (KBUF), 81 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WGUS41 KBUF 281920
FLWBUF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
320 PM EDT FRI JUN 28 2013

NYC051-055-282315-
/O.NEW.KBUF.FA.W.0004.130628T1920Z-130628T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON NY-MONROE NY-
320 PM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WARNING FOR...
  NORTHERN LIVINGSTON COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITY OF GENESEO...
  MONROE COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...WEBSTER...ROCHESTER...IRONDEQUOIT...
  GREECE...GATES-NORTH GATES...GATES...FAIRPORT...EAST ROCHESTER...
  BROCKPORT...BRIGHTON...

* UNTIL 715 PM EDT

* AT 318 PM EDT WEATHER SERVICE DOPPLER RADAR SHOWED PERSISTENT 
  SHOWERS AND THUNDERSTORMS OVER THE AREA. RAINFALL RATES 
  APPROACHING AN INCH AN HOUR ARE OCCURRING.  THE SLOW MOVING STORMS
  ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4290 7796 4295 7791 4304 7791 4304 7795
      4313 7790 4314 7799 4321 7799 4322 7738
      4304 7737 4303 7748 4295 7748 4294 7757
      4286 7755 4285 7759 4271 7761 4271 7796

$$

LEVAN
1 follow-up statement
574 
WGUS81 KBUF 282047
FLSBUF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
447 PM EDT FRI JUN 28 2013

NYC051-055-282056-
/O.CAN.KBUF.FA.W.0004.000000T0000Z-130628T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON NY-MONROE NY-
447 PM EDT FRI JUN 28 2013

...THE FLOOD WARNING HAS BEEN CANCELLED FOR MONROE AND NORTHERN
LIVINGSTON COUNTIES...

HEAVY RAIN HAS ENDED ACROSS THE GREATER ROCHESTER AREA. WATER IN 
POOR DRAINAGE AREAS WILL CONTINUE TO SUBSIDE.

LAT...LON 4290 7796 4295 7791 4304 7791 4304 7795
      4313 7790 4314 7799 4321 7799 4322 7738
      4304 7737 4303 7748 4295 7748 4294 7757
      4286 7755 4285 7759 4271 7761 4271 7796

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jun 28, 2:20 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 28, 2:20 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
220 PM EDT FRI JUN 28 2013

.SYNOPSIS...
LOW PRESSURE OVER NORTHERN NEW YORK WILL SLOWLY LIFT INTO QUEBEC.
THE SYSTEM WILL MAINTAIN UNSETTLED CONDITIONS ACROSS THE REGION
WITH THE THREAT FOR SHOWERS AND PERHAPS A THUNDERSTORM THROUGH
THE WEEKEND...HOWEVER SHOWERS WILL BECOME INCREASINGLY MORE
SCATTERED AS THE WEEKEND WEARS ON.

&&

.NEAR TERM /THROUGH SATURDAY/...
FLOOD POTENTIAL CONTINUES ACROSS THE REGION THIS AFTERNOON WITH
WATCHES CONTINUING THROUGH THIS EVENING.

SHOWERS AND THUNDERSTORMS ARE BECOMING MORE NUMEROUS THIS
AFTERNOON AS AN UPPER LEVEL SHORTWAVE ROTATES THROUGH WESTERN NEW
YORK AND THE LITTLE BIT OF HEATING THAT RESULTED WHEN CLOUDS
THINNED JUST ENOUGH TO ALLOW FOR A FEW HINTS AT SUNSHINE. MOIST
MORNING SOUNDINGS CONTINUE TO SHOW PWAT VALUES AROUND 1.5 INCHES.
THUNDERSTORMS ARE VERY SLOW MOVING AND IN SOME CASES NEARLY
STATIONARY ALONG PRE- EXISTING BOUNDARIES. RAINFALL AMOUNTS
EXCEEDING AN INCH IN LESS THAN AN HOUR HAVE ALREADY BEEN REPORTED
WITH SOME OF THESE CELLS AND LOCALLY HIGHER AMOUNTS ARE POSSIBLE.
RAIN AMOUNTS IN EXCESS OF TWO INCHES WOULD BE A CONCERN PRETTY
MUCH ANYWHERE...URBAN AREAS...AREA CREEKS...AND THOSE AREAS WITH
RECENT RAINS VULNERABLE TO LESSER RAINFALL AMOUNTS.

AN UPPER TROUGH STALLS FROM SOUTHERN QUEBEC TO THE OHIO VALLEY THROUGH
THE FIRST PART OF THE WEEKEND MAINTAINING THE UNSETTLED CONDITIONS
OVER THE REGION. SHOWER/TSTM ACTIVITY WILL DECREASE OVERNIGHT WITH
THE ACTIVITY BECOMING MORE SCATTERED IN NATURE. THEN WITH DAYTIME
HEATING THE CHANCE FOR CONVECTION AGAIN INCREASES SATURDAY
AFTERNOON. THIS AGAIN HEIGHTENS THE FLOOD POTENTIAL DURING THE
DAY... ESPECIALLY GIVEN THE MOIST SOIL CONDITIONS AND BRIEFLY
INTENSE RAINFALL RATES.

OVERNIGHT LOWS SHOULD DROP INTO THE UPPER 50S TO LOWER 60S WITH PATCHY
FOG IS LIKELY. THOSE AREAS THAT DO SEE SOME CLEARING IN THE CLOUD
COVER WOULD SEE FAIRLY DENSE FOG DEVELOP.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
A FULL LATITUDE TROUGH IS FORECAST TO REMAIN IN PLACE FROM SOUTHERN
QUEBEC TO THE TENNESSEE VALLEY THROUGH THIS PERIOD. AGAIN WILL
INDICATE HIGHER POPS DURING THE AFTERNOON WHEN DAYTIME HEATING
WILL LEAD TO A BETTER CHANCE FOR A FEW THUNDERSTORMS. ALL OF THESE
FACTORS COULD LEAD TO A POTENTIAL FOR MORE FLOODING
ISSUES.

ABUNDANT CLOUD COVER AND SHOWER ACTIVITY ALONG WITH SLIGHTLY COOLER
AIR ALOFT DUE TO THE PRESENCE OF THE UPPER LEVEL TROUGH WILL HELP
KEEP TEMPERATURES SLIGHTLY BELOW AVERAGE DURING THIS PERIOD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A DEEP UPPER LEVEL TROUGH EXTENDING FROM JAMES BAY ACROSS THE GREAT
LAKES DOWN TO THE CENTRAL GULF COAST WILL GRADUALLY RETROGRADE WEST
TO THE MISSISSIPPI VALLEY AS THE BERMUDA HIGH REASSERTS IT/S
DOMINANCE OVER THE WESTERN ATLANTIC. THE PRESENCE OF A DEEP LAYERED
SOUTHERLY FLOW AND AN ABUNDANT SUPPLY OF LOW LEVEL MOISTURE
WILL KEEP WESTERN AND NORTH CENTRAL NEW YORK IN A FAVORABLE POSITION
FOR UNSETTLED WEATHER THROUGH MUCH OF THE UPCOMING WEEK. THE BULK OF
PRECIPITATION WILL BE IN THE FORM OF DIURNALLY DRIVEN CONVECTION
WITH SHOWERS AND THUNDERSTORMS BREAKING OUT IN THE AFTERNOON AND
EVENING HOURS EACH DAY.

TEMPERATURES DURING THE PERIOD WILL SHOW A SLOW MODERATING TREND AS
THE UPPER LEVEL TROUGH SLIDES WEST AND SOMEWHAT WARMER AIR OVER THE
EAST COAST PUSHES BACK INTO THE LOWER GREAT LAKES.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MAINLY MVFR CONDITIONS PERSIST ACROSS THE REGION ALTHOUGH SCT
SHOWERS/THUNDERSTORMS ARE PRODUCING LOCALLY IFR CIGS/VSBYS. THIS
SLOW MOVING ACTIVITY WILL PERSIST THROUGH THE EVENING... GRADUALLY
WEAKENING OVERNIGHT WITH THE LOSS OF DAYTIME HEATING.

ABUNDANT MOISTURE IS EXPECTED TO PERSIST ACROSS THE REGION THROUGH
THE TAF PERIOD. TONIGHT...ANY CLEARING WILL RESULT IN SOME FAIRLY
DENSE GROUND FOG.

OUTLOOK...
SATURDAY THROUGH TUESDAY...PREDOMINANTLY VFR. SCATTERED MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS WITH ASSOCIATED BRIEF
MVFR/IFR.

&&

.MARINE...
A TROUGH OF LOW PRESSURE WILL PERSIST ACROSS THE EASTER GREAT
LAKES THROUGH THE WEEKEND. WHILE WINDS/WAVES WILL GENERALLY BE
BELOW SCA... SCATTERED THUNDERSTORMS COULD RESULT IN LOCALLY
HIGHER WINDS/GUSTS AND WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ006>008.
     FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ001>005-
     010>014-019>021-085.
MARINE...NONE.

&&

SYNOPSIS...LEVAN
NEAR TERM...LEVAN
SHORT TERM...TJP
LONG TERM...TJP/WOOD
AVIATION...LEVAN
MARINE...LEVAN
Hazardous weather outlook, Jun 28, 5:06 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT FRI JUN 28 2013

NYZ006>008-290915-
OSWEGO-JEFFERSON-LEWIS-
506 AM EDT FRI JUN 28 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MOISTURE FOCUSING ALONG A STALLED FRONT WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS SATURDAY THROUGH AT LEAST TUESDAY. THESE
SHOWERS WILL ADD MORE MOISTURE TO SOILS ALREADY SATURATED FROM
PREVIOUS RAINFALL. THIS COULD EXTEND THE RISK FOR MINOR FLOODING
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010>014-019>021-085-290915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
506 AM EDT FRI JUN 28 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MOISTURE FOCUSING ALONG A STALLED FRONT WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS SATURDAY THROUGH AT LEAST TUESDAY. THESE
SHOWERS WILL ADD MORE MOISTURE TO SOILS ALREADY SATURATED FROM
PREVIOUS RAINFALL. THIS COULD EXTEND THE RISK FOR MINOR FLOODING
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-290915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jun 28, 10:08 AM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1008 AM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FLASH FLOOD      ELLICOTT ESTATES        42.38N  79.43W
06/28/2013                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED BEAR LAKE RD... RANSOM RD... RT
            380... BURR RD... ELLICOTT RD... AND RANSOM RD.

&&

EVENT NUMBER BUF1300200

AR
Special weather statement, Jun 28, 10:34 AM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1034 AM EDT FRI JUN 28 2013

NYZ019-020-281545-
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
1034 AM EDT FRI JUN 28 2013

...SLOW MOVING MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO IMPACT CHAUTAUQUA AND CATTARAUGUS COUNTIES THIS
MORNING...

AN AREA OF SLOW MOVING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
TO THE EAST ACROSS CHAUTAUQUA AND INTO CATTARAUGUS COUNTIES THIS
MORNING. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE
POSSIBLE WITH THE STRONGEST OF THESE STORMS. THIS COULD LEAD TO
POOR DRAINAGE FLOODING AND PONDING OF WATER ACROSS AREA ROADWAYS. IF
TRAVELING ACROSS THIS REGION BE CAREFUL AND BE PREPARED FOR
RAPIDLY CHANGE CONDITIONS. IF YOU ENCOUNTER FLOODING TURN AROUND
AND DON'T ATTEMPT DRIVE ACROSS THE FLOODED ROAD.

A FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING.

REYNOLDS
Special weather statement, Jun 28, 1:30 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
130 PM EDT FRI JUN 28 2013

NYZ001>003-011-013-014-281830-
NIAGARA-ORLEANS-MONROE-GENESEE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BATAVIA...GENESEO...CANANDAIGUA
130 PM EDT FRI JUN 28 2013

...SLOW MOVING MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND IMPACT NIAGARA, ORLEANS, MONROE, GENESEE,
LIVINGSTON AND ONTARIO COUNTIES THIS AFTERNOON...

SHOWERS HAVE BEGUN TO INCREASE IN COVERAGE ALONG A NEARLY
STATIONARY BOUNDARY STRETCHING ACROSS THE REGION THIS AFTERNOON.
RAINFALL RATES OF AN INCH OR MORE PER HOUR WILL BE POSSIBLE. THIS
COULD LEAD TO POOR DRAINAGE FLOODING AND PONDING OF WATER ACROSS
AREA ROADWAYS. IF TRAVELING ACROSS THIS REGION BE CAREFUL AND BE
PREPARED FOR RAPIDLY CHANGE WEATHER CONDITIONS. IF YOU ENCOUNTER
ANY FLOODING TURN AROUND AND DON'T ATTEMPT TO DRIVE ACROSS ANY
FLOODED ROADWAYS.

A FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING.

REYNOLDS
Special weather statement, Jun 28, 1:34 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
134 PM EDT FRI JUN 28 2013

NYZ001>003-011-013-014-281830-
NIAGARA-ORLEANS-MONROE-GENESEE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BATAVIA...GENESEO...CANANDAIGUA
134 PM EDT FRI JUN 28 2013

...SLOW MOVING MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND IMPACT NIAGARA, ORLEANS, MONROE, GENESEE,
LIVINGSTON AND ONTARIO COUNTIES THIS AFTERNOON...

SHOWERS HAVE BEGUN TO INCREASE IN COVERAGE ALONG A NEARLY
STATIONARY BOUNDARY STRETCHING ACROSS THE REGION THIS AFTERNOON.
RAINFALL RATES OF AN INCH OR MORE PER HOUR WILL BE POSSIBLE. THIS
COULD LEAD TO POOR DRAINAGE FLOODING AND PONDING OF WATER ACROSS
AREA ROADWAYS. IF TRAVELING ACROSS THIS REGION BE CAREFUL AND BE
PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF YOU ENCOUNTER
ANY FLOODING TURN AROUND AND DON'T ATTEMPT TO DRIVE ACROSS ANY
FLOODED ROADWAYS.

A FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING.

REYNOLDS
Special weather statement, Jun 28, 2:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
236 PM EDT FRI JUN 28 2013

NYZ003-013-014-282000-
MONROE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO...CANANDAIGUA
236 PM EDT FRI JUN 28 2013

...SLOW MOVING MODERATE TO HEAVY SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND IMPACT SOUTHERN MONROE,
NORTHERN LIVINGSTON AND WESTERN ONTARIO COUNTIES THROUGH MID
AFTERNOON...

WIDESPREAD MODERATE TO HEAVY SHOWERS WILL CONTINUE TO FIRE ON A
NEARLY STATIONARY BOUNDARY STRETCHING ACROSS THE REGION THIS
AFTERNOON. RAINFALL RATES COULD EXCEED AN INCH OR MORE PER HOUR AT
TIMES. THIS COULD LEAD TO FLOODING OF POOR DRAINAGE AND LOW LYING
AREAS...AS WELL AS PONDING OF WATER ON AREA ROADWAYS. IF
TRAVELING IN THIS REGION...USE CAUTION AND BE PREPARED FOR
RAPIDLY CHANGING WEATHER CONDITIONS. IF YOU ENCOUNTER ANY FLOODING
TURN AROUND...DON'T DROWN. DO NOT ATTEMPT TO DRIVE ACROSS ANY
FLOODED ROADWAYS.

A FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING ACROSS
THE ENTIRE AREA.

JAM
Special weather statement, Jun 28, 3:01 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
301 PM EDT FRI JUN 28 2013

NYZ010-282015-
NORTHERN ERIE-
INCLUDING THE CITY OF...BUFFALO
301 PM EDT FRI JUN 28 2013

...A LINE OF INTENSIFYING MODERATE TO HEAVY SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH NORTHERN ERIE COUNTY THIS
AFTERNOON...

SHOWERS AND THUNDERSTORMS HAVE BEGUN TO INCREASE IN COVERAGE
ALONG AN EAST TO WEST ORIENTED BOUNDARY STRETCHING ACROSS NORTHERN
ERIE COUNTY...JUST TO THE NORTH OF THE BUFFALO METRO AREA AND THE
BUFFALO AIRPORT. THIS LINE WILL CONTINUE TO SLOWLY MOVE NORTHWARD
ACROSS THE REGION THROUGH THIS AFTERNOON. RAINFALL RATES COULD
EXCEED AN INCH OR MORE PER HOUR AT TIMES. THIS COULD LEAD TO
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS...AS WELL AS PONDING
OF WATER ON AREA ROADWAYS. IF TRAVELING IN THIS REGION...USE
CAUTION AND BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS.
DO NOT ATTEMPT TO DRIVE ACROSS ANY FLOODED ROADWAYS. IF YOU
ENCOUNTER ANY FLOODING TURN AROUND...DON'T DROWN.

A FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING ACROSS
THE ENTIRE AREA.

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:57 PM EDTAreal Flood AdvisoryBUFGenesee3 hr
Jun 27, 10:42 PM EDTSpecial Weather StatementBUFMonroe63 min
Jun 28, 8:28 AM EDTFlash Flood WarningBUFChautauqua3 hr
Jun 28, 11:16 AM EDTAreal Flood WarningBUFCattaraugus, Chautauqua4 hr
Jun 28, 1:57 PM EDTAreal Flood WarningBUFNiagara, Orleans14 hr
Jun 28, 3:36 PM EDTAreal Flood WarningBUFErie5 hr
Jun 28, 5:33 PM EDTSpecial Weather StatementBUFWyoming57 min
Jun 28, 7:47 PM EDTSpecial Weather StatementBUFGenesee73 min

Nearby

Areal Flood Warnings in New York, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.